ADVERTISEMENT
Suesc

KNOWN INTERACTIONS BETWEEN TEGRETOL AND VITAMINS?

I have been on Tegretol for approx 25 years. I have noticed that if I take vitamins as well (coincidence or not?) I tend to become fuzzy-headed, ligh-headed, almost feeling as though I have been drugged or have taken additional meds by mistake - that kind of feeling!

What I need to know is whether there are certain vitamins that are NOT to be taken in conjunction with Tegretol? Or perhaps to be taken with caution?

For the past month, I've taken Tegretol, multivitamin, viral/vitamin boost for colds/flu and omega 3 pills daily. Prior to that I was fine just taking Tegretol. Then a friend encouraged me to start taking vitamins. A month down the line and the most awful symptoms have set in! I can barely concentrate at work!

Any sound advice on the subject would be most welcome!

Thanks
Sue

Comments

Re: KNOWN INTERACTIONS BETWEEN TEGRETOL AND VITAMINS?

hi Sue

I also take tegretol. Have been for 16 years. I dont take any added vitamins in my diet, only what's in my diet and I feel fine. But my partner likes to take the odd vitamin now and then and on the multivitamin container it says not for people who suffer from epilepsy. Strange isn't it?

Not all of the vitamins on the shelf say this but maybe the one you have does. If not, then I have no real answer for you, sorry.

dont know if I helped, but it is interesting all the same isn't it?

Re: Re: KNOWN INTERACTIONS BETWEEN TEGRETOL AND VITAMINS?

Hi .. i know i am on tegretol,, (carbamazbine) 1200mg... and topamax 300mg... have been for awhile now,,, about 1 1/2 years ago now i thought it would be a good idea to throw a multi vitamen in the mix as i was b-12 defficent and am also getting a b-12 shot every month... about a week into the multi vitiamen's regienm ,, same thing,,, fuzzy headed,,, etc.. diareha.. so i called my ep neuro who told me to get off the multi vitamens immediately... problem cleared up in about 4 days... thank god...grin...

hope that helps

Heather

Re: Re: Re: KNOWN INTERACTIONS BETWEEN TEGRETOL AND VITAMINS?

Thanks Heather. I am relieved that someone else out there has experienced similar! My symptoms have been around well over a week now, but I guess that has to do with the fact that I had been taking the vitamins for close on a month! :O) Patience I guess! Thanks again for sharing your experience.

Cheerio
Sue

Re: KNOWN INTERACTIONS BETWEEN TEGRETOL AND VITAMINS?

The opposite happened me to after 6 years on Carbatrol... the medication caused vitamin deficiencies and my B12 levels were so low I had memory problems, slurred speech and word confusion.